Prednisone, side effects and treatment for Poison Oak
I have been prescribed to a schedule of Prednisone for treatment of Poison Oak rash. I am very allergic to the plants and find myself afflicted too often. This particular case was much worse than previous ones however. My leg became swollen and the gashes were deep enough to bleed. In the past I have not experienced these symptoms, so I went to the Doctor. The Doctor confirmed that the swelling in my leg/ankle was not from an infection rather the case was "just that bad".
After reading some scary info about Predisone side effects I got to thinking. One source mentioned that Prednisone should not be taken if you recently have had an infection. I failed to mention to my Doctor that about 3 weeks to a month ago I had an abscess in my mouth due to dental problems. Is this something I should be concerned about? The previous infection was relatively minor and it has been about 3 weeks. Is it unsafe for me to take a 15 day schedule of Predisone 3 weeks after having an infection in my mouth???
Thank you for any answer you have or anything you can share.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.